1. Health
Send to a Friend via Email

Discuss in my forum

Paxil Withdrawal Diary

A Woman Chronicles Her Experiences With Severe Paxil Withdrawal Symptoms

By Anonymous

Updated September 19, 2011

Updated September 19, 2011

Friday (10/21) Took my last 20 mg of Paxil.

Saturday (10/22) Doing fine

Sunday (10/23) Still doing pretty good

Monday (10/24) Feeling like maybe I could be catching a cold. My throat's a little scratchy and my head feels full. Could be sinus/allergies?

Tuesday (10/25) VERY TIRED. I struggled all day to do my bookwork and then go coach my 4th grade basketball team.

Wednesday (10/26) I didn’t sleep very well so I felt tired. I woke up feeling like I was coming down with something. The morning went fairly well. Then by afternoon the bottom fell out. About 1:00 I started crying and felt like I was starting to have anxiety attack. I go see my friend to talk to her about it so I could get it under control. By 2:00 I no longer felt like a panic attack. I just felt really funny. I am not sure how to describe the feeling. My chest was tight and I felt out of it. I went to pick up my children at 2:45. While I was driving my hands and feet started to tingle, then they went completely numb. I started to feel like I was passing out, but in really slow motion. Everything sounded like it was going through a tunnel at high speed. I got to the school and told my mom she had to take the kids because I was going to pass out. She went to get a cell phone to call someone to pick me up and the left side of my face went completely numb. It felt completely paralyzed. It felt like it was hanging but Mom said it looked normal. That lasted about 10 minutes. I went to the clinic and waited for the doctor. That was when it got a little weirder. I started to not be able to keep my eyes open. They were so heavy. I then started to feel really relaxed, sort of like I was floating above my body away from everything. They took blood, checked my thyroid, white count, potassium ect. Everything came out okay.

Thursday (10/27) I woke up dry heaving and feeling really shaky. I drove the kids to school, having dry heaves on the way, and then I came home and started to cry. I sobbed uncontrollably for 3 hours. I was crying so hard I was having trouble catching my breath. I called S.P. to see what was wrong. They told me it could be the Paxil. I then got the chills and extreme shakes again. I went in later that day and had a MRI done to make sure the paralyses on my left side of my face was not something else. I then drove to G. to talk to S. because I felt like I was spiraling out of control. I fell asleep okay that night, but had nightmares again.

Friday (10/28) I woke up with the same feeling of something wrong. My chest was extremely tight. I was not up more than 15 minutes and I was dry heaving again. I tried to get myself under control because I was not ready to go through another day like that. I took the kids to school and then stopped over to a friend’s house to have coffee. I thought that if I could keep it out of my mind it would be better. I physically pushed myself to push back the trembling. Finally I called Dr. H. and told her I needed to see her. That morning was really bad. I couldn’t stop crying, my hands and feet kept aching and tingling, and at one point my feet went numb. I talked to Dr. H. and explained that I felt like I was not in control of any of my thoughts, emotions, and symptoms ect. She then checked my blood count again. It was a point or so higher, but she said that was probably because I had been doing a lot of dry heaving. She than took an x-ray of my stomach to make sure there wasn’t some other reason for the dry heaving. It also came back okay. At that point she contacted S. at S.P. S. at some point talked to Dr. P. who said it was Paxil withdrawals and to go up to 100 mg of the Zoloft. Dr. H. said I could take the 10 mg of Paxil at night if I wanted too. I did not because I DO NOT want anymore of the drug in my system. She then prescribed me a prescription to Lorazepam 0.5 mg to help with the withdrawal symptoms. I went home and took the Lorazepam and it did help to take the edge of the symptoms, but not stop them. I rode out the rest of the day with the numbness, shakes, trembles, and feeling of being VERY anxious.

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.